MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR FEM OX NP RT SZ 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. JRNY II CR FEM OX NP RT SZ 5; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 74021155
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Joint Contracture (4528)
Date of Event 12/28/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka surgery had been performed, the clinical subject suffered from a flexion contracture (rom 90/0/0).The adverse event was treated with manipulation under anesthesia.Patient is still recovering.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that this clinical study case reports that the patient underwent a manipulation under anesthesia 3 months post tka due to flexion contracture.Pre-mua x-rays were reviewed by the medical director, and it doesn't appear to contribute to the arthrofibrosis, although there is radiolucency under the posterior tibial base plate and medial side as well.; everything else looks okay.The requested surgical reports have not been provided.Therefore, the patient impact beyond the mua cannot be determined.Without clinically relevant supporting documentation a thorough medical investigation cannot be rendered.Should clinically relevant documentation/ information become available, the clinical/medical task may be re-evaluated.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.Some potential probable causes could be alignment, fit/size of device used or wear.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Event or Problem Description
It was reported that, after a tka surgery had been performed on (b)(6) 2020, the clinical subject suffered from a flexion contracture (rom 90/0/0) (onset date: (b)(6) 2020).This adverse event was treated with manipulation under anesthesia (mua) on (b)(6) 2020.Patient was recovered on (b)(6) 2021.

Brand Name
JRNY II CR FEM OX NP RT SZ 5
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11300068
Report Number1020279-2021-01054
Device Sequence Number12020816
Product Code JWH
UDI-Device Identifier00885556422847
UDI-Public00885556422847
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number74021155
Device Catalogue Number74021155
Device Lot Number20AM25461
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/14/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date02/09/2021
Supplement Report FDA Received Date09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CN: 71421029, LN: 20CM24984; CN: 74022214, LN: 19BM05981A; CN: 74025631, LN: 20AM02342; CN: 71421029, LN: 20CM24984; CN: 74022214, LN: 19BM05981A; CN: 74025631, LN: 20AM02342
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR